MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Eye Injury (1845); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: unknown, information not provided.Section d6b: if implanted, give date: unknown, information not provided.Section e1: surgeon's email address and phone number: unknown/ asked but not available.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from the patient's right eye due to unspecified reason.The lens was explanted in a secondary procedure and replaced with another lens.From additional information it was learnt that the lens was explanted due to displacement.No other information is available.
 
Additional Manufacturer Narrative
Additional information and corrected data: corrected data: the following fields are updated accordingly: section d6a: if implanted, give date: (b)(6) 2025.Section d6b: if explanted, give date: (b)(6) 2025.Section e1: initial reporter: reporter name: (b)(6).Section e1: initial reporter: email address: (b)(6).Section e1: initial reporter: telephone number: (b)(6).Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: june 2, 2025.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was coated in viscoelastic residue and fibers from the medical gauze it was received on.The lens was cleaned and inspected revealing light scratches on the surface of the lens.No further issues were observed and no further evaluation was performed.The complaint issue "instability of device after implantation" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22105648
Report Number3012236936-2025-000149
Device Sequence Number15512126
Product Code MFK
UDI-Device Identifier05050474810822
UDI-Public(01)05050474810822(17)270515
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale